MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25670
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event as initially reported to customer relations: a patient of undisclosed gender and age underwent an ercp procedure in which the solus biliary stent and introducer set, g25670, was used.During deployment, the introducer catheter stretched, and the stent did not successfully deploy.The device was removed and another of the same device was used to complete the procedure with no further complications.If not, with the device in question, how was the procedure finished? used another of the same device what was the target location for the stent? common bile duct please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.N/a what is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? * unknown was the wire guide lubricated prior to use? yes *was the wire guide inspected for damage prior to use? yes, no damage was the device at the center of the complaint inspected for damage prior to use? unknown were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? unknown.Did the patient involved exhibit altered anatomy or tortuous anatomy? unknown if not with the device in question, how was the procedure finished? used another of the same device what intervention (if any) was required? no was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a were any other defects observed on the device prior to return (other than the reported complaint issue? no.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2258460 of zss-10-3-rb was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2026.Visual inspection: pushing catheter, guiding catheter and pigtail straightener all returned.Pushing catheter examined and observed to be kinked close to the hub.Guiding catheter observed to be torn and stretched guiding catheter observed to be torn approx.94cm from the hub remaining section of guiding catheter examined and observed to be torn and stretched radiopaque bands observed to be present.Functional inspection: pushing catheter and guiding catheter do not move freely over each other.Resistance encountered.The reported failure was observed in the laboratory.Manufacturing records: prior to distribution, all devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zss-10-3-rb device of lot number c2258460 did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2258460.Review historical data: a review of the manufacturing records for the zss-10-3-rb device confirms the failure mode has not previously occurred with the current lot number.Instructions for use and label: the notes section of the instructions for use (ifu0100), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0100).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A potential root cause is that the device encountered a tortuous anatomical pathway, which led to a buildup of resistance and pressure.This likely caused the pushing catheter to kink and subsequently exert compressive forces on the introducer (guiding) catheter.The added mechanical stress on both catheters may have resulted in stretching and tearing, preventing the pushing catheter from advancing the stent to the intended position.This explanation is consistent with the damage observed on both the pushing catheter and the guiding catheter during laboratory evaluation.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the introducer became stretched and did not deploy.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A potential root cause is that the device encountered a tortuous anatomical pathway, which led to a buildup of resistance and pressure.This likely caused the pushing catheter to kink and subsequently exert compressive forces on the introducer (guiding) catheter.The added mechanical stress on both catheters may have resulted in stretching and tearing, preventing the pushing catheter from advancing the stent to the intended position.This explanation is consistent with the damage observed on both the pushing catheter and the guiding catheter during laboratory evaluation.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-jan-2026.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23689591
Report Number3001845648-2025-00619
Device Sequence Number21397107
Product Code FGE
UDI-Device Identifier10827002256702
UDI-Public(01)10827002256702(17)280120(10)C2258460
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25670
Device Catalogue NumberZSS-10-3-RB
Device Lot NumberC2258460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown